MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD OFFSET MANDIBULAR COMPONENT 50 MM / 9 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD OFFSET MANDIBULAR COMPONENT 50 MM / 9 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Reaction (2414)
Date of Event 01/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00179.Medical products: tmj system left fossa component, small, part# 24-6563, lot# 857250b.Tmj system left standard offset mandibular component 50 mm / 9 hole, part# 24-6651, lot# 752500b.Unknown screws, part# ni, lot# ni.
 
Event or Problem Description
It was reported the patient underwent a revision of temporomandibular joint implants on the left side approximately nine (9) months following implantation due to a nickel allergy.The implants were replaced with titanium devices.No additional patient consequences have been reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is considered to be confirmed as a revision surgery was reported.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The dhr for the mandible component was reviewed; no non-conformances were found.There are no indications of manufacturing defects.This is the only complaint for this item# 24-6651, lot# 752500b.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding an allergic reaction, there is a complaint rate of (b)(4) which is no greater than the occurrence listed in the application fmea.The root cause of the complaint was determined to be an allergic reaction to the implant.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report b5 describe event or problem g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h6 method code h6 results code h6 conclusions code h10 additional narratives/data.

Brand Name
TMJ SYSTEM LEFT STANDARD OFFSET MANDIBULAR COMPONENT 50 MM / 9 HOLE
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9905457
Report Number0001032347-2020-00187
Device Sequence Number16823847
Product Code LZD
UDI-Device Identifier00841036064884
UDI-Public00841036064884
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/25/2022
Device Model NumberN/A
Device Catalogue Number24-6651
Device Lot Number752500B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;